Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
Avatar universal

Anal Seapage

I am a 20 year old and have high blood pressure and IBS. I also have elevated liver enzymes. They are minimally elevated. My primary care physician is monitoring them. I am on three blood pressure medications. I have had this issue for sometime. I go to the bathroom, and I will wipe VERY good, and about 15-20 minutes later I will feel uncomfortable and can feel stool return to the outside. I go wipe again and there is a good bit of stool there. I wipe so much throughout the day the outside of my anus gets very red and burns and I live a little blood that comes from the rim of my anus, because I wipe so much. I have tried taking fiber. Tried laxatives to "clean my colon" and stool softeners for encase I was impacted. I am so sick of this issue. Any help is appreciated! Thank you very much!  
2 Responses
Avatar universal
You can ease the discomfort on your bottom by putting plain KY jelly (not flavored kinds) there after each time you bathe.  You can reapply as needed, they have portable verisions of it.

To prevent this from happening, your constipation (and any diarrhea) has got to get under control by proper eating and living habits.  It is a very simple thing to cure constipation, the basic three things are:  Exercise regularly, drink plenty of water, eat enough fiber.  Fiber foods should be eaten every day, and they include oat cereal, whole wheat bread sandwiches, frozen or fresh cooked vegies, salads, and fruit as a snack.  You should shoot for at least six glasses of water daily, make it a lifelong habit.  Exercise strengthens the muscles in the abdomen, which helps the bowels move easier.  And any diarrhea will improve with these same steps.

Occasionally drugs figure into this, which whatever medications you're on now, you need to carefully review side effects to make sure it isn't causing your IBS and constipation, and if indigestion, constipation, diarrhea, or dry mouth is on the list of side effects, you must consult with the prescribing doc and change your medicines around to where your IBS doesn't bother you anymore.

Now, for a 20-year-old to have high blood pressure, this is troublesome.  I'm sure you've heard of young adults, perfectly healthy athletes, who drop dead of a heart attack.  I have a personal opinion about that, and if it isn't from street drugs, then it's like a horse who will run himself into the ground.  If a human being pushes his body too far, the heart might give out.  If for example you might be overweight, then you gotta get those pounds off, or your heart will indeed give out.  High blood pressure can be a sign of the heart not being able to pump well enough to support your activity or weight.  It can also be a sign of too much fat in the body, either from eating junk food or from carrying around too many pounds.  Too much fat in the diet can clog up the blood vessels.  Now, sometimes a person can be perfectly healthy, not overdo, have the ideal weight, avoid fat, and still wind up with high blood pressure.  This might be you, in which case this is why they are giving you blood pressure drugs, so you need to take those to prevent heart problems.  

But IF you are indeed overweight, the best diet in the world is weight watchers, but you can also right now begin to change your weight, if it is a problem, by drinking a big glass of water before you eat, eat the types of foods I mentioned for fiber, don't eat stuff cooked in oil unless you use just a little olive oil to scramble eggs, and drink diet sodas, too much sugar can cause pounds to latch onto you.  Also, begin to take walks in your neighborhood, just go as far as you're comfortable and return.  Keep extending how far you walk.  Ride in your car and measure the mileage, or use a track to know how much farther you are going.  Eventually try a little jogging along with the walking, exchange the two here and there.  And when you do sit down to eat, do not eat until you're full...stop just before you get that feeling.  Eat slowly and chew all food thoroughly.

I hope these ideas help you.  And if you are not overweight, then ignore what I said about a diet.  It's just for you to have high blood pressure at your age makes me think of it.  Keep us posted on how you do.    
Avatar universal
Zeke, two other comments.

What meds are you taking for the BP? Could any of those be contributing to the seepage? Some medication that bind and 'escort' cholesterol out of the digestive system can result in seepage, so please look into that angle, too.

In addition, check for hemorrhoids. Their presence can cause incomplete closure resulting in seepage.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem